Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 14, 2021, 2:44 PM CDT for Willacy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 2:44 PM CDT (19:44 UTC)
- Expired
- Oct 14, 2021, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.50 in
- Wind
- 30
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 60 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2225 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.2
The text
As transmitted.
480
WWUS84 KBRO 141944
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021
TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.
This includes Interstate Highway 69 E between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
58/ReeseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 1:02 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 14, 1:02 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 102 PM CDT Thu Oct 14 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Current satellite and radar imagery show isolated showers starting to pop up over the eastern CWA. Due to lower cloud decks and chances for isolated showers and thunderstorms for the rest of this afternoon, especially in the HRL and BRO areas, have left MVFR ceilings with light showers until 21z. Confidence is lower for MFE to see showers but have included -SHRA until 19z. Southeast winds will be light at MFE and light to moderate at HRL and BRO. VFR conditions should prevail through early evening and overnight hours. && .PREV DISCUSSION... /issued 619 AM CDT Thu Oct 14 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Mainly mid to high level clouds and light southeast winds prevail across deep south Texas early this morning. Some passing low cloud decks may result in brief MVFR ceilings through mid morning. Otherwise, VFR conditions are generally expected for the next 24 hours. Light southeast to south winds will increase and become gusty later this morning into the afternoon, especially at BRO and HRL. PREV DISCUSSION... /issued 401 AM CDT Thu Oct 14 2021/ SHORT TERM (Now through Friday): The remnants of tropical cyclone Pamela, located well north of the CWA early this morning, will continue to quickly move northeast today. Brownsville radar currently indicates some a few streamer showers over the lower Texas Gulf waters. The combination a shallow moisture, around 850mb, and daytime heating will support isolated showers and thunderstorms across eastern portions of the CWA today. Above normal temperatures will continue through the much of the short term with highs generally in the 90s with lows in the upper 70s to lower 80s. Heat indices each afternoon are expected to reach the 105 to 110 degrees, especially near Falcon Lake. A cold front will approach deep south Texas on Friday and may move into the northern ranchlands as early as Friday afternoon. Isolated to scattered showers and thunderstorms are expected to develop ahead and along the front Friday afternoon. LONG TERM (Friday Night through Wednesday):Progressive mid-level flow over the CONUS into early next week then models put on the brakes as a 500mb ridge builds along or just inland from the Pacific coast and a broad trough extends along the Canadian/U.S border in the vicinity of the Great Lakes. This will send the much anticipated cold front into our CWA which will finally push the stubborn Summer heat and humidity into the Gulf ushering a much drier and relatively cooler airmass for the weekend and early next week. 00Z model consensus sweeps the front across Deep South Texas Friday night advancing south of the Rio Grande and off the Lower Coast before or by Sunrise Saturday. A narrow band of showers and thunderstorms can be expected to accompany the front and if the front is south of the river by sunrise much of the rain should be out over the Gulf. A few thunderstorms may produce brief heavy rainfall with amounts of one-quarter to as much as one inch. While surface high pressure is of moderate strength and will usher in cooler and drier conditions mid-level ridge is not that strong and trends to flattens over the weekend allowing for patches of of mid and higher level cloud cover to stream overhead at times. The second front of the season has a bit more oomph than our initial front a few weeks ago. As 1028-1030mb high builds into the state temperatures drop 12-20 degrees for the weekend lowering highs into the 70s to lower 80s and lows dropping into the 50s to low/mid 60s along the immediate coast. Airmass slowly modifies next week as the surface highs moves east and winds veer east to southeast with high temperatures rebounding a bit more quickly than lows. MARINE:(Now through Friday): Buoy 42020 south-southeast winds around 18 knots gusting to around 23 knots with seas of 7.2 feet with a period of 7 seconds at 0240 CDT/0740 UTC. Strong to moderate southeasterly winds and hazardous seas will continue through around sunrise. Therefore, the Small Craft Advisory remains in effect for the lower Texas Gulf waters until 7 AM. Marine conditions will gradually improve throughout the day as winds decrease and seas subside. Elevated winds and seas will likely support Exercise Caution conditions along the lower Texas coast for much today. Friday night through Monday...Cold front surges off the Lower Texas coast Friday night working its way south of the Mouth of the Rio Grande around Sunrise Saturday. Pressure gradient strengthens quickly in wake of the front with 1030mb high building over Texas. Strong North flow develops within a few hours of the frontal passage with winds peaking Saturday morning. Some wind gusts may approach or even tough gales as a much drier and cooler airmass moves over the warm winds. Seas respond fairly quickly with models suggesting a fully develop sea by Noon Saturday. Surface ridge builds along the coast Sunday with marine conditions improving fairly quickly. Surface high passes to the east Monday with winds returning from the east to southeast at light levels. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 91 68 78 / 10 20 40 10 BROWNSVILLE 78 94 70 80 / 10 20 40 10 HARLINGEN 76 94 66 78 / 10 30 40 10 MCALLEN 78 96 65 79 / 10 40 60 0 RIO GRANDE CITY 76 100 63 81 / 10 40 50 0 SOUTH PADRE ISLAND 81 87 73 77 / 10 20 40 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 65-Soria/Aviation
Hazardous weather outlook, Oct 14, 6:37 AM CDT, 8 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 637 AM CDT Thu Oct 14 2021 TXZ248>255-353-151145- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Northern Hidalgo- 637 AM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at beaches along the lower Texas coast tonight. Heat Index values between 105 and 110 degrees are possible across southern and western portions of Deep South Texas this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is an elevated risk of rip currents at beaches along the lower Texas coast Friday through Sunday. Heat Index values between 105 and 110 degrees are possible across southern and western portions of Deep South Texas during the afternoon hours Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-TXZ256-257-351-151145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm-Coastal Willacy-Coastal Cameron-Coastal Kenedy- 637 AM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of Deep South Texas, The Gulf of Mexico, and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories may be needed across all or portions of the lower Texas coastal waters Saturday into Sunday behind the approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 14, 2:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Thu Oct 14 2021
TXZ254-142015-
Inland Willacy TX-
244 PM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of southwestern Willacy
County through 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lyford, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Raymondville, Lyford, Sebastian, Lyford Elementary School, Lyford
City Hall, Lyford High School, Raymondville Golf Course, Raymondville
High School, Zapata Ranch and Los Coyotes.
This includes Interstate Highway 69 E between mile markers 38 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2632 9767 2635 9786 2644 9785 2650 9770
2632 9762
TIME...MOT...LOC 1943Z 350DEG 7KT 2640 9778
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
58/ReeseThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:03 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Oct 14, 2:30 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| Oct 14, 3:59 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Oct 14, 4:32 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.